MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-8-3D-ES
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis of apb-3-8-3d-es, lotno:222127435.As found condition: the axium prime pushwire and echelon catheter were returned for analysis within a shipping box; and within a plastic bio-pouch.Damage location details: the axium prime pushwire was returned without its introducer sheath.The axium prime pushwire was found to be bent at ~19.0cm and ~55.8cm from proximal end.The axium prime implant coil was found to be broken and not returned for analysis.Therefore, any contributing factors could not be assessed.The polypropylene was found to be broken/missing.The coil shield was found to be stretched.No flash or voids molded were observed in the hub.No bent or kink was found with catheter body.The catheter tip, marker band were examined; and no damages were found.No other anomalies were observed.Testing/analysis: the total and usable lengths of marksman catheter were measured to be within specifications.The catheter was flushed with water and water exited out of the distal tip.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil stretched¿ could not be confirmed as the axium prime implant coil was found to be broken and not returned for analysis.However, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium coil was found to be stretched.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the internal carotid artery terminal with a max diameter of 4.5 mm and a 3.2 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that internal carotid artery terminal aneurysm, microcatheter in place, stent-assisted embolization, detachable spring coil apb-3-8-d-3d was pushed out from the protective sheath and found to have been stretched and could not be used normally.Replacement of the same model of spring coil, successful detachment.The operation ended successfully.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Additional information received that the cause of the coil stretch was not determined.There were no issues that resulted in the damage that was found.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19606793
Report Number9612164-2024-02986
Device Sequence Number17726054
Product Code KRD
UDI-Device Identifier00763000313746
UDI-Public00763000313746
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2024
Device Model NumberAPB-3-8-3D-ES
Device Catalogue NumberAPB-3-8-3D-ES
Device Lot Number222127435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Initial Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale